Addiction: Social Community
Depression from Lortab
About This Community:

This community is where you can chat with other members about day-to-day issues and topics. This community is not monitored by medical professionals. If you have questions or are in need of support for substance abuse and addiction, please visit our Substance Abuse Addiction Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Depression from Lortab

Hello guys. This is my first post but I have been reading others for about a week or so now.  It really helps.  So here's my story....I am in my middle twenties. Several years ago I realized that Lortab made me feel great.  But I only found them once in a while, so it was ok.  They made me nice, they made me social, and put me in a good mood.  Now, after at least year of taking any where from 2 to 4 a day, Im not the same person.  3 weeks ago I started having a real hard time sleeping and having some major anxiety attacks.  But thats not even the worst part.  The depression I have had has been gut wrenching.  I have been off the meds for a week and a half now, but no change.  I know it takes time but i just need to know if it was really the pills that put me in this state of mind.  I got depressed while I was on them, and Im still that way.  It's like theres no light at the end of the road.  I have completely lost the "happy" emotion.  It seems as if I only feel sad.  I dont look forward to anything anymore.  I have a great job, a great family, and a loving a beautiful fiance.  I am causing her to miss out on life.  She works her *** off in the college nursing program so that we can have a good life together.  And I am completely letting her down.  She is worried sick about me all the time and she has too much riding on her studying and working.  I need to get better.  Will I?  I have no motivation or drive, no energy.  Its hard for me to even eat.  I feel so hungry but the food in my mouth makes me feel naucious.  Does anyone else know what im talking about?                            
                                                                          Thanks for listening, Scott
Related Discussions
12 Comments Post a Comment
Blank
Avatar_n_tn
The depression will lift. Dont use. It will take a while for your endorphins to get back up to speed.
Blank
Avatar_f_tn
When I tried to get off vicodin before, I went back on when I started feeling just like you are explaining.  I didn't realize that a symptom of vicodin is the withdrawal depression.  Your body isn't producing endorphines.  If you can, excercise, do fun stuff that will start producing endorphines. (make yourself even if you don't want to) and you will probably feel better quicker.  If you don't feel better soon, you could talk to a doctor about anti depr. meds.  They really help and don't give you a "high" then "low" like vicodin.  
Blank
Avatar_f_tn
I agree with both post..It has only been a short while since you are off..But you said you were depressed on them also...That is also not a very high amount of hydor's you were on , so i would definelty look into seeing a doctor and trying an anti-depressent...You can try and if nothing then get off...If not that route ask fladdict, i think there is one you can buy at the health food store.
Also if you go to lexapro.com or any other one there is a questionaire you can answer..
hope this helps
R2R
Blank
Avatar_f_tn
I would reccomend get an anti depressant.... I'am only 23 years old and am addictied to Norco.... About 2 months ago I went to the doctor and he put me on 10 MG of Celexa... It has helped tremendously, now Iam day 1 with no Norco, so well see how it goes... Good Luck to you, you'll start feeling better over time.
Blank
Avatar_m_tn
hey man, hang in there it will lift. i agree with everyone else in that you should exercise and eat really good. also the antidepressants might help but they dont always help everybody. you could try 5htp and another handful of vitamins. like r2r said get w/fladdict about that route. good luck and know im going through the same depression with you and am not going to give up it does get better!
Blank
228936_tn?1249097848
All opiates (dope) will have this effect. It the principle of "what goes up must come down. I have to deal with the same thing lately. After being clean for a few years, I have gall bladder disease and have been to the ER 7 times this year, each time getting a shot of dope and a Rx for percs or hydro. I'm not pround or happy about this and will be glad when it out after surgery soon. I get depressed and anxious after a few days of taking these pills and running out . I only take them when I'm really hurting. all the best
Blank
Avatar_f_tn
How are you doing today Scotty22?  Haven't heard since you post yesterday.  Hopefully you are having a better day today.
Blank
243614_tn?1266201137
Please continue to post so we know how you are doing.   My depression came when i went off the suboxone, but i didn't know what depression was till that hit.
I understand completely what you are going through.  It is awful.  Hang in there.
I think as others advised ask Fladdict about a vitamin regimen to help you.  She is really up on all of that. Knows her stuff.  I just want you to know there is light at the end of the tunnel.  Hang in there and don't use whatever you do.
It is a vicious cycle and you can stop it. Just hang tough.  We are all pulling for you.  TJack
Blank
Avatar_f_tn
**** - I typed a long post & it didn't show up.  I'll try again.

I was on vicodin for 5 years for a back problem & cervical stenosis of the spine (in my neck).  Like many, I started with the minimal dosage and about a month ago was taking up to 10 a day.  

I am a 45-yo female, married 24 years.  Our 21-yo son is in long term recovery for heroin.  Our 18-yo is now 5 months pregnant.  We were prominent members of our community but sold our business 1.5 years ago in order to slow down life for a while.  My husband since found a job & I did a little bit of web design from home.

I got scared after taking so much vicodin.  For the past 2 years people have told me that I changed.  I was outspoken and angry.  I chalked it up to being perimenopausal & going through everything we did with our son.  But recently I started to doubt myself.  So much to the horror of my pain doc, I took myself off the vicodin.

The withdrawal was horrible.  He gave me a script to help ease the detox.  Ativan (for anxiety); Promethazine (for nauseau); clonidine (which is used for other symptoms of withdrawal) & tramadol for pain, which I never took because I read that can be addicting too.  I only took these meds for 5 days.

I have been off vicodin for just over 2.5 weeks.  While the physical symptoms have diminished the depression is horrible. I feel so low & so down that I can't do anything.  Even my confidence to do web design is gone.  I have no energy to even do laundry.  I don't talk to anyone or see anyone.

I am on Wellbutrin & Lexapro.  I also take Neurontin, Relafen & Tylenol.  The pain for my cervical stenosis some days is off the hook bad.  I do physical therapy 2-3X a week.  I went off of the narcotics because I've seen what being addicted can do & I didn't want to go down that road, especially after fighting so hard to save my son.  I also wanted to get in good shape for my grandchild that will be born in the spring.  

However, I HATE this feeling of hopelessness, depression and lethargy.  Maybe I was better off being happy, bitchy and worthful.

It's a beautiful day & I should go for a walk but I can't.  Is it going to stay like this????????

Thanks, Lori
Blank
Avatar_n_tn
Lori it dose get better, I took them for 3 years but like you I wanted to get clean also. I have been clean 44 days today. It dose get better.  As for the depression my doc put me on Cymbalta.                                                      
Please let me know how it goes.
Blank
Avatar_f_tn
Congrats to you.  He had mentioned cymbalta before but I nixed it because I heard it causes rapid weight gain.  Did it help you?
Blank
Avatar_n_tn
Yes I think it has, But I did not know about the weight gain. In my first 8 to 10 days I lost about 12lbs. And now I have gained 15lbs. back. From 190lbs. to 205lbs. Maybe something to this. I'll have to check it out......Thank..
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Social Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
3092482_tn?1383176848
Blank
weaver71
CA
1827057_tn?1397523877
Blank
ricart70
IN
4113881_tn?1390588112
Blank
ActingBrandNew
Torrance, CA
4522800_tn?1397789196
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN